Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 251, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2008, 3:01 PM CDT for De Soto Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 3:01 PM CDT (20:01 UTC)
- Expired
- May 2, 2008, 3:28 PM CDT
- In force
- 27 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2045 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:45 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 2, 11:45 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT FRI MAY 2 2008 .DISCUSSION... WILL UPDATE ZONES SHORTLY FOR THIS AFTERNOON. FRONT HAS PROGRESSED TO A HOPE ARKANSAS TO JACKSONVILLE TEXAS LINE AT THIS TIME. WILL ELIMINATE TORNADO WATCH FOR ALL COUNTIES BEHIND THE SURFACE FRONT. TEMPS WILL HAVE TO BE ADJUSTED SOME...BUT SKIES CLEARING RAPIDLY BEHIND FRONT WILL OFFSET COOL AIR ADVECTION TO SOME EXTENT. PRESSURE GRADIENT IS SLACKING OFF...SO DO NOT THINK LAKE WIND ADVSY WILL BE NEEDED PAST NOON. POPS RAISED SLIGHTLY SOME AREAS AHEAD OF LINE. && AVIATION... MIX OF VFR/MVFR CIGS WITH A TOR WATCH OVER I-20 AND NORTH. ALSO...A LINE OF SHWR/TSTMS DRAPED FROM KDEQ TO NEAR KTYR...WITH OTHER LIGHT SHWRS/ISOL TSTM NEAR KELD DIMINISHING. MODELS ARE AGGRESSIVELY PROGRESSING A FRONT TOWARD THE AREA THIS MORNING...AND WITH DECENT MOISTURE...AND INSTABILITY TEMPO WILL LIKELY KEEP TSRA IN 18Z TAFS. MODELS STALL THE FRONT ONCE IT MOVES INTO THE CWA...LEAVING THE POTENTIAL FOR TSRA THROUGH THE END OF THE 12Z TAF PERIOD. TSRA WILL REMAIN THE MAIN THREAT FOR AVIATION INTEREST TODAY...BUT MVFR TO VFR FLIGHT CONDITIONS WILL BE COMMON WITH GUSTY SOUTHERLY WINDS FOR MOST WITH SOME MODERATE WEST WINDS OVER THE WESTERN SECTIONS. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 59 76 53 / 80 60 10 0 MLU 81 63 76 54 / 80 80 20 0 DEQ 76 50 71 43 / 10 10 10 0 TXK 77 55 69 49 / 20 20 10 0 ELD 78 57 73 49 / 80 60 10 0 TYR 78 56 73 52 / 10 10 10 0 GGG 78 57 74 52 / 40 30 10 0 LFK 84 64 80 56 / 60 70 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/24
Hazardous weather outlook, May 2, 6:25 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 625 AM CDT FRI MAY 2 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 625 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL PUSH THROUGH THE FOUR STATE AREA BEGINNING IN SOUTHEAST OK THIS MORNING AND ADVANCING THROUGH CENTRAL LA BY LATE THIS EVENING. STRONG THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT...TO THE NORTH OF INTERSTATE 20 EASTWARD OF LONGVIEW TEXAS...WITH THE GREATEST THREAT OF SEVERE WEATHER LOCATED ACROSS SOUTHERN ARKANSAS AND NORTH CENTRAL LOUISIANA THIS EVENING. THE MAIN THREATS FOR TODAY WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH LOCALLY HEAVY RAIN AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE EARLY MORNING HOURS OF SATURDAY ACROSS CENTRAL LOUISIANA BEFORE EXITING THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED TODAY...MAINLY FOR LOCATIONS NORTH OF INTERSTATE 20 EASTWARD OF LONGVIEW TEXAS. 18
In the hours before
Local storm report, May 2, 12:36 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1236 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 AM TORNADO 1 NE HENDERSON 32.17N 94.79W
05/02/2008 RUSK TX EMERGENCY MNGR
TREES AND POWER LINES DOWNED FROM PATH NE OF HENDERSON.
ONE BARN AND TWO OUTHOUSES DESTROYED. ONE HOME DAMAGED.
&&
04Local storm report, May 2, 12:53 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1253 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TORNADO 2 N CARTHAGE 34.10N 92.56W
05/02/2008 DALLAS AR AMATEUR RADIO
HAM RADIO OPERATOR REPORTED WALL CLOUD WITH ROTATION.
POSSIBLE DEBRIS ON THE NORTH SIDE OF CARTHAGE.
&&
CSTAPLETSpecial weather statement, May 2, 12:58 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1258 PM CDT FRI MAY 2 2008
TXZ151-153-021830-
PANOLA-SHELBY-
1258 PM CDT FRI MAY 2 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 130 PM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
PANOLA
IN EASTERN TEXAS
SHELBY
INCLUDING THE FOLLOWING LOCATIONS
GARY CITY
AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF TIMPSON...OR 11 MILES
SOUTHWEST OF CARTHAGE...MOVING NORTHEAST AT 35 MPH. THIS STORM IS
STARTING TO DEVELOP WEAK ROTATION WITH INCREASING STORM STRUCTURE
WITH HEIGHT. A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR THIS
STORM AND IF THE ROTATION CONTINUES TO STRENGTHEN...A TORNADO
WARNING WILL BE NEEDED.
LAT...LON 3214 9434 3197 9425 3190 9444 3205 9455
TIME...MOT...LOC 1758Z 240DEG 30KT 3202 9439
13Local storm report, May 2, 1:34 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TORNADO 2 N CARTHAGE 32.18N 94.34W
05/02/2008 PANOLA TX AMATEUR RADIO
HAM RADIO OPERATOR REPORTED WALL CLOUD WITH ROTATION.
POSSIBLE DEBRIS ON THE NORTH SIDE OF CARTHAGE.
&&
CSTAPLETLocal storm report, May 2, 2:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 6 SW SHREVEPORT 32.41N 93.87W
05/02/2008 E0.50 INCH CADDO LA NWS EMPLOYEE
&&
03Local storm report, May 2, 2:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 6 SW SHREVEPORT 32.41N 93.87W
05/02/2008 E0.75 INCH CADDO LA NWS EMPLOYEE
0250 PM HAIL CENTER 31.79N 94.18W
05/02/2008 E0.88 INCH SHELBY TX LAW ENFORCEMENT
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:49 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 8 hr |
| May 2, 8:32 AM CDT | Special Weather Statement | SHV | Camp, Gregg, Smith, Upshur, Wood | 58 min |
| May 2, 9:12 AM CDT | Tornado Warning | SHV | Smith, Upshur, Wood | 33 min |
| May 2, 9:43 AM CDT | Tornado Warning | SHV | Gregg, Rusk, Smith, Upshur, Wood | 33 min |
| May 2, 9:47 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
| May 2, 10:08 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Upshur | 37 min |
| May 2, 10:19 AM CDT | Tornado Warning | SHV | Bowie | 41 min |
| May 2, 10:40 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Rusk, Smith | 35 min |
| May 2, 11:03 AM CDT | Special Weather Statement | SHV | Rusk | 27 min |
| May 2, 11:13 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 47 min |
| May 2, 11:21 AM CDT | Tornado Warning | SHV | Panola, Rusk | 39 min |
| May 2, 11:54 AM CDT | Tornado Warning | SHV | Panola | 51 min |
| May 2, 12:40 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 23 min |
| May 2, 12:58 PM CDT | Special Weather Statement | SHV | Panola | 32 min |
| May 2, 2:46 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 44 min |
| May 2, 4:30 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 30 min |
| May 2, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.